Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    Is low BP a side effect of FOLFOX6?

    My husband is being treated for ca bowel. Finished this round of chemo on Wednesday. BP is low today 84/64
  • Find a professional to answer your question

  • 1

    Thanks

    Bowel Cancer Australia is the leading community-funded charity dedicated to prevention, early diagnosis, research, quality treatment and care for everyone affected by bowel cancer. We … View Profile

    Thank you for your enquiry. Your question has been sent to Bowel Cancer Australia’s Nurse Advisers.

    A Nurse Adviser will be in touch soon with a response.

    Kind Regards,
    The team at Bowel Cancer Australia
    www.bowelcanceraustralia.org


    Please Note: The information provided by Bowel Cancer Australia’s Nurse and Nutritionist Advisory Services is intended for Australian residents as a reference guide only. It is not a substitute for independent professional advice and is not intended to be used to diagnose, treat, cure or prevent any disease or disorder.

    If you believe your symptoms are consistent with those of bowel cancer or a digestive illness, please consult your doctor.

    Bowel Cancer Australia, its directors, officers or medical professionals shall not be liable to any person, company or any other body for any loss, direct or indirect or consequential on whatsoever account for any omission or negligent misstatement.

  • Bowel Cancer Australia is the leading community-funded charity dedicated to prevention, early diagnosis, research, quality treatment and care for everyone affected by bowel cancer. We … View Profile

    Thank you for your question.

    Hypotension or low blood pressure can occur in various situations following chemotherapies, but FOLFOX 6 is not known to be a direct cause of this.

    Side effects such as vomiting and diarrhoea may cause your husband to become dehydrated which in turn can result in causing low blood pressure.

    FOLFOX 6 is known to have some cardiovascular related side effects but these can vary considerably depending on the individual.

    It is important you discuss these concerns with your husband’s chemotherapy nurse and oncologist to help you know what to expect and in order to understand why he is experiencing certain symptoms. I am sorry we cannot be more specific for you.

    You may also be interested to read some of the information available on the Bowel Cancer Australia website including:

    • Bowel Cancer: Surgery & Treatment - http://www.bowelcanceraustralia.org/bca/index.php?option=com_content&view=article&id=149&Itemid=302

    •Living with bowel cancer - http://www.bowelcanceraustralia.org/bca/index.php?option=com_content&view=article&id=459&Itemid=303

    •Bowel cancer: What I Need to Ask - http://www.bowelcanceraustralia.org/bca/index.php?option=com_content&view=article&id=325&Itemid=47

    Kind Regards,

    Tammy
    Bowel Cancer Australia Nurse Adviser
    www.bowelcanceraustralia.org

    Please Note: The information provided by Bowel Cancer Australia’s Nurse and Nutritionist Advisory Services is intended for Australian residents as a reference guide only. It is not a substitute for independent professional advice and is not intended to be used to diagnose, treat, cure or prevent any disease or disorder.

    If you believe your symptoms are consistent with those of bowel cancer or a digestive illness, please consult your doctor.

    Bowel Cancer Australia, its directors, officers or medical professionals shall not be liable to any person, company or any other body for any loss, direct or indirect or consequential on whatsoever account for any omission or negligent misstatement.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Contributor

Empowering Australians to make better health choices